Please help me, i need your advice.

Patient

Q: Hello, i need some answers asap.

So im on 3 kinds of prescribed medication.
Antidepressants and ADD & birth control.
The antidepressants is called "Apo-Escitalopram 10mg" and the ADD is called " biphentin 20mg"
So i have been taking birth control since sept 2014. The anti depressants has been a trial an error since sept, i have been on different ones but they never worked for me. So my doctor prescribed me with the one im currently taking. The beginning of it i felt so nauseous at school to the point i felt so sick everyday and always gagged. I took it for a week and called my doctor and she said split the pill. So i been taking it half a pill everyday. The whole point of me being on it is to focus in school and she told me im depressed. Im overall happy but when i go home my mood drops and i feel bummed out like nothing is exciting anymore. So on Jan 5th, i went back to my family doctor and she prescribed me with the ADD medication to help me focus better. So since i been taking it i decreased my appetite, i barley ate while starting it because it is the biggest side effects. My mood changed so bad, i started to not care as i did before. I use to be so caring and everybody came to me for advice and help and now i'm somebody so different and i don't like it. I keep spending money on these medication and i keep thinking if i just stop this whole thing would be a waste of time. I sleep more during the day, i even miss school because i wake up being so tired and my mom yells at me for not going to class and i just dont care. I have noticed this change in me and i really need help. I have another doctors apt on Feb 19th and i think im going to completely stop going on the antidepressants for good and stay on the ADD meds. I need advice and your input though? And also is this normal? My bf has seen this change in me and its ruining our relationship. Please help, thanks.

Symptoms:  Nauseous, decreased appetite, mood swings, mood changed, tiredness, weakness, depression, boredom, insomnia
Doctor

A:   Hello
Thanks for using "Ask The Doctor" for posting your query.
It seems you are still having the depression and the antidepressants have not done much good to you. I understand that escitalopram has not helped you. This condition can be corrected with the help of medicines such as fluoxetine, mirtazapine or venlafaxine. These medicines start showing improvement in 2-3 weeks and the illness requires a treatment of 6-8 months. During this period, try to do regular exercise and eat healthy food and try inculcating some hobby. If you averse to medicines, then cognitive behavioural therapy can help you in the treatment of depression. This is a specialized counselling technique mastered by clinical psychologists and is almost as effective as medicine.
You may meet your doctor and get these medicines prescribed, or you can request for a psychologist consult.
Hope this helps,
Wish you a good health.

Related Q&A

Q: I lost my medication en route to a remote island in the Bahamas. I am gone for one week. I was on 10 mg of Paxil. I...

Q: I forgot to bring my prescription medication- an antidepressant on my trip to the Bahamas. The drug is an SSRI calle...

Q: I started taking fluoxetine yesterday, I took 40ng yesterday and 20 today but forgot to check about things like Niqui...

Q: Hi, I am really struggling, I feel like I have become completely alone, because a new psychiatrist I saw has diagnose...

Q: Hi, I recently had more depression and went into insomnia, i consulted a doctor and he adviced me for a blood test. ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews